Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

IUD removed due to bladder infection. Noticed swollen clitoris while having intercourse. What is wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12329 Questions
Question
Please someone help me??! First let me tell you a little health history. I take 6 medications because I suffer from seizures, anxiety and panic attacks. Therefore, I take Alprazolam 1mg (1/2 3 times a day), Carbamazepine 300Mg (one if the morning and two at night), Lamotrigine 100mg (1 1/2 twice daily), propanolol (1pill 3 times a day), Citalopram 20 mg, (one at night) and finally folic acid 1mg (3 times a day). I am 38 years old which one child who is now 16., I had and IUD for a very long time after which later I took out because I was getting too many bladder infections which even after I didnt stop not even with antibiotics. I will visit a urologist this week. NOW, I am in a monogamous relationship for the past 10 years, what I have this moment has never happened before. The last time I had intercourse was on the 3/30th. We did it this morning and had to stop because it hurt! I looked in the mirror and the little button on the front is completely swollen and hard! and I can tell the inside of my vagina is too! my last menstrual cycle on was in march 18th (which by the way tends to be every 25 something days instead of 30), my next cycle should be sometime this week. I couldnt make love this morning, there was too much pain. we Tried but I had to grab the sheets because it hurt! Can someone tell me what I have?
Posted Sat, 27 Apr 2013 in Vaginal and Uterus Health
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,
Thanks for posting your query.
From your description it seems that you have a swollen clitoris. The cause could be-

1. Allergic reaction to some kind of substance, fabric, scented or colored toilet paper, local cleanser, lotion, gel, soap or bathing product.

2. An infection, due to the nails or a nearby infected hair follicle, which could be causing a developing abscess. If you have accompanying urinary symptoms, it could be UTI ( genital infection in the area, such as fungal infection or bacterial infection, could have been worsened by abrasion during masturbation.

3. It is common for the clitoral area to be sore and swollen for a day after vigorous intercourse/ rubbing during masturbation. If it is very painful and troublesome, there could be a minor blood vessel which bled inside the clitoris, leading to a hematoma ( blood clot ).

4. A rare condition is clitoral priapism. Priapism is defined as a persistent and painful erection of penile or clitoral tissue with a duration of more than six hours and is not associated with sexual arousal. It leads to pain and swelling in the clitoral area, particularly if you failed to have an orgasm.

As you already guessed, you need to consult a gynecologist for exact diagnosis and treatment.
For the time being, please use ice packs, soothing gels like aloe vera and if itching is a problem, you can use Vagisilanti itch cream
Also avoid abrasion and friction, excessive washing or rubbing of the affected area.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor